Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 347, NWS Jackson, MS

August 21, 2015Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2015, 5:02 PM CDT for Jones County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2015, 5:02 PM CDT (22:02 UTC)
Expired
Aug 21, 2015, 5:34 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS54 KJAN 212202
SVRJAN
MSC067-212245-
/O.NEW.KJAN.SV.W.0347.150821T2202Z-150821T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI AUG 21 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILL
  CREEK...OR 8 MILES EAST OF LAUREL...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MILL CREEK AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3162 8910 3182 8910 3183 8894 3161 8894
TIME...MOT...LOC 2201Z 266DEG 13KT 3173 8900 

HAIL...<.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
249 
WWUS54 KJAN 212234
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT FRI AUG 21 2015

MSC067-212244-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-150821T2245Z/
JONES MS-
534 PM CDT FRI AUG 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3162 8910 3182 8910 3183 8894 3161 8894
TIME...MOT...LOC 2233Z 266DEG 13KT 3174 8886 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:13 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 21, 4:13 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI AUG 21 2015

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE SLOWLY BEEN PROGRESSING
NORTHWARD FROM THE COAST THIS AFTERNOON. SOME OF THE STORMS HAVE
BECOME STRONG TO SEVERE GIVEN SUFFICIENT INSTABILITY THANKS TO
DAYTIME HEATING AND A MOIST AIRMASS IN PLACE. DEWPOINTS ACROSS MOST
OF THE AREA ARE IN THE LOWER TO MID 70S AND THE 12Z KJAN SOUNDING
INDICATED A PW VALUE OF 1.9 INCHES. THIS WILL SUPPORT LOCALLY HEAVY
DOWNPOURS IN ANY THUNDERSTORM. THE PRIMARY THREAT WITH THESE STORMS
IS FROM GUSTY WINDS GIVEN 30KTS OF DEEP LAYER SHEAR AND 800-1000J/KG
OF DCAPE. WHILE CURRENT RADAR TRENDS APPEAR AS THOUGH COVERAGE IS
DWINDLING...THERE REMAINS THE CHANCE FOR AT LEAST SOME OF THIS
ACTIVITY TO CONTINUE TO PUSH NORTH THROUGH THE REMAINDER OF THE
EVENING. SOME SHOWERS MAY LINGER OVERNIGHT.

MODELS CONTINUE TO SHOW A SHORTWAVE TROUGH SWINGING THROUGH THE
REGION ON SATURDAY INTO EARLY SUNDAY. THIS SHOULD BRING ADDITIONAL
SHOWERS AND STORMS TO ESPECIALLY THE NORTHERN PORTIONS OF THE
ARKLAMISS. ADDITIONAL DISTURBANCES LOOK TO AFFECT THE ARKLAMISS
REGION THIS WEEKEND AS THE CENTER OF THE UPPER RIDGE(THAT WAS OVER
THE NORTH CENTRAL GULF) SHIFTS FURTHER WEST AND THE CWA COMES UNDER
NORTHWEST FLOW ALOFT. THIS WILL KEEP SOME RAIN CHANCES IN THE
FORECAST AND TEMPERATURES CLOSER TO NORMAL THROUGH EARLY NEXT WEEK.
ANOTHER FRONT WILL DROP SOUTH INTO THE ARKLAMISS MONDAY AND TUESDAY.
BEHIND IT...A 1018MB SFC HIGH WILL SHIFT SOUTH AND THIS WILL HELP
USHER IN MUCH COOLER AND DRIER AIR INTO THE REGION. OVERNIGHT LOWS
LOOK TO DIP INTO THE 60S AND HIGHS WILL BE IN THE 80S...WHICH MAY BE
AN EARLY TASTE OF FALL. /28/

&&

.AVIATION...TSRA DEVELOPMENT CONTINUES TO BE A LITTLE SLOWER THAN
EXPECTED WITH SEMI-ORGANIZED ACTIVITY JUST NOW MOVING UP INTO THE
HBG AREA AND IT IS MORE QUESTIONABLE ON WHETHER IT WILL GET NORTH OF
THE I-20 CORRIDOR. EXPECT ACTIVITY TO DIMINISH QUICKLY WITH SUNSET.
CONFIDENCE IS SHAKY REGARDING IFR FOG/STRATUS POTENTIAL LATE
TONIGHT/EARLY SAT MORNING - HAVE MOSTLY FOLLOWED A PERSISTENCE
FORECAST TO THIS POINT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  91  73  93 /  33  45  13  38
MERIDIAN      71  91  71  94 /  27  50  27  42
VICKSBURG     71  91  72  93 /  39  46  12  24
HATTIESBURG   72  92  75  93 /  22  44  13  41
NATCHEZ       71  92  72  94 /  28  45  12  22
GREENVILLE    72  86  72  89 /  48  61  20  31
GREENWOOD     72  85  71  89 /  48  60  26  29

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Aug 21, 2:38 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT FRI AUG 21 2015

ARZ074-075-MSZ018-019-025>036-221945-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-
238 PM CDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ007>009-015-016-023>026-MSZ037>066-072>074-221945-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
238 PM CDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH
ARE POSSIBLE LATE THIS AFTERNOON AND POSSIBLY INTO THE EARLY
EVENING. STORMS WILL DIMINISH QUICKLY WITH SUNSET.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 21, 1:00 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI AUG 21 2015

MSZ074-211830-
FORREST MS-
100 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL
130 PM CDT...

AT 1259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HATTIESBURG...MOVING NORTHEAST AT 15 MPH.

WINDS OF NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PETAL AROUND 120 PM CDT.
  SUNRISE AROUND 125 PM CDT.
  MACEDONIA AROUND 130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3133 8935 3143 8915 3119 8914 3118 8934
TIME...MOT...LOC 1759Z 246DEG 12KT 3127 8929

EC
Special weather statement, Aug 21, 2:50 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT FRI AUG 21 2015

MSZ072-212030-
MARION MS-
250 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
330 PM CDT...

AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORGANTOWN...OR NEAR KOKOMO...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBIA AROUND 255 PM CDT.
  HOLLY SPRINGS AND MORGANTOWN AROUND 310 PM CDT.
  GOSS AROUND 325 PM CDT.
  BUNKER HILL AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3118 9001 3118 9003 3123 9003 3124 9004
      3140 9004 3139 8982 3140 8982 3140 8979
      3116 8988 3116 9001
TIME...MOT...LOC 1949Z 189DEG 13KT 3124 8993

19
Special weather statement, Aug 21, 3:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI AUG 21 2015

MSZ063-072-212115-
MARION MS-LAWRENCE MS-
330 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES UNTIL 415 PM CDT...

AT 330 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TILTON...OR 10 MILES NORTH OF KOKOMO. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TILTON AND OAK VALE AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

VERY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3134 9004 3133 9006 3133 9008 3134 9009
      3134 9011 3135 9011 3135 9013 3148 9014
      3148 8996 3129 8997 3129 9004
TIME...MOT...LOC 2030Z 184DEG 4KT 3135 9006

19
Special weather statement, Aug 21, 3:35 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI AUG 21 2015

MSZ052-212115-
LAUDERDALE MS-
335 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE COUNTY
UNTIL 415 PM CDT...

AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MARION...OR NEAR MERIDIAN STATION...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUDERDALE...TOOMSUBA...KEWANEE AND ALAMUCHA AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3232 8842 3231 8842 3236 8873 3256 8871
      3257 8839
TIME...MOT...LOC 2034Z 276DEG 9KT 3246 8864

19
Special weather statement, Aug 21, 4:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT FRI AUG 21 2015

MSZ054-062-212230-
LINCOLN MS-COPIAH MS-
449 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COPIAH AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 530 PM CDT...

AT 449 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WESSON...OR 8 MILES NORTHEAST OF BROOKHAVEN...MOVING EAST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
COPIAH AND NORTHEASTERN LINCOLN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...BEAUREGARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3162 9044 3173 9043 3175 9028 3161 9027
TIME...MOT...LOC 2149Z 265DEG 7KT 3167 9036

19
Special weather statement, Aug 21, 4:54 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT FRI AUG 21 2015

MSZ066-212230-
JONES MS-
454 PM CDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES COUNTY UNTIL
530 PM CDT...

AT 453 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANDERSVILLE TO NEAR
MILL CREEK...AND MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SANDERSVILLE AND MILL CREEK AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3157 8896 3169 8912 3182 8907 3182 8894
      3158 8894
TIME...MOT...LOC 2153Z 207DEG 10KT 3173 8903 3165 8897

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:00 PM CDTSpecial Weather StatementJANForrest30 min
Aug 21, 2:50 PM CDTSpecial Weather StatementJANMarion40 min
Aug 21, 3:30 PM CDTSpecial Weather StatementJANLawrence45 min
Aug 21, 3:35 PM CDTSpecial Weather StatementJANLauderdale40 min
Aug 21, 3:37 PM CDTSevere Thunderstorm WarningJANLawrence, Marion43 min
Aug 21, 4:14 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln36 min
Aug 21, 4:49 PM CDTSpecial Weather StatementJANLincoln41 min
Aug 21, 4:54 PM CDTSpecial Weather StatementJANJones36 min
Aug 21, 5:09 PM CDTSpecial Weather StatementJANClarke51 min
Aug 21, 5:41 PM CDTSpecial Weather StatementJANJasper49 min
Aug 21, 5:57 PM CDTSpecial Weather StatementJANClarke48 min
Aug 21, 6:22 PM CDTSpecial Weather StatementJANNoxubee38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.